My dad is getting pain management shots in his back for pinched nerves. Mediction injection is primarily steroids which cause fluid retention. Also has a hx of CHF that causes extremity swelling. He is on Lasix 20 mg. Because he hasn't been getting sleep due to an overactive bladder secondary to hx of prostrate cancer, he went to the Urologist for suggestions. The Urologist prescribed Sanctura XR, aka trospium chloride to reduce his urge to go. Isn't this medication negating the effects of the Furosimide, causing him to retain more fluid?
There is no interactions between these two medications. The Sanctura xr reduces spasms in the bladder causing the urge to urinate to be less, it does not mean you won't urinate, just less frequently, so the bladder fills more before the urge to go. The Furosemide or Lasix is a diuretic which causes the body to retain less salt leading to less fluid retention. Sounds like the combination would be counterproductive but keep in mind the Sanctura doesn't decrease the urine output but just the frequency. Does that make sense?
It is extremely important to drink plenty of fluids and not get overheated while on both these drugs. If your father notices he is urinating less or stops urinating, he should contact the doctor immediately. Also, I might add just in case you didn't know, the Sanctura needs to be taken on an empty stomach at least an hour before a meal. It will also make him sleepy and should not be taken with other medicines like pain killer and cold remedies that make you sleepy.
I am not a doctor so please if you are concerned contact the pharmacist or doctor who prescribes the Lasix to double check.
Hope this helps,
the question that comes to my mind is the sanctura I am not as familiar with it as I am with some but if memory serves me correctly it slows the body down from Urinating so much but I am not familiar with his history and I don't want to be judgemental when there may be some things I am not aware of, the first thought that hit my mind was Lasix is a potent water pill (they gave it to my Dad for congestive heart failure) and it makes you go to the bathroom a lot then my next thought was I wonder how these two medications work when one is suppose to do one thing and then the other is suppose to decrease another, I would have a talk with the Urologist or even both physicians and let them know that I was concerned and wanted to make sure that the medications were compatible, doctors can get busy (this may not be the case) and I think they sometimes overlook things so I think its a good idea especially in this case to come right out and ask them, I hope I have been at least a little help if I can ever be of further help I am pleased to help in any way that I can, take care
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2012 • 4 answers
Posted 2 Apr 2013 • 1 answer
Posted 1 Jan 2015 • 1 answer
Posted 26 Sep 2017 • 0 answers
Posted 19 Oct 2017 • 0 answers